Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Maintenance of oscillations under the effect of a periodic forcing term


Author: Athanassios G. Kartsatos
Journal: Proc. Amer. Math. Soc. 33 (1972), 377-383
MSC: Primary 34C10
DOI: https://doi.org/10.1090/S0002-9939-1972-0330622-0
MathSciNet review: 0330622
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A necessary and sufficient condition is given for the oscillation of all solutions of the differential equation

$\displaystyle {x^{(n)}} + P(t,x,x', \cdots ,{x^{(n - 1)}}) = Q(t)$

where $ {x_1}P(t,{x_1},{x_2}, \cdots ,{x_n}) > 0$ for every $ {x_1} \ne 0$, and Q is a continuous periodic function. This result answers a question recently raised by J. S. W. Wong. It is also shown that a well-known sufficient condition for the existence of at least one nonoscillatory solution of the unperturbed equation guarantees, for a large class of equations, the nonexistence of bounded oscillatory solutions.

References [Enhancements On Off] (What's this?)

  • [1] A. G. Kartsatos, On oscillation of solutions of even order nonlinear differential equations, J. Differential Equations 6 (1969), 232-237. MR 39 #5877. MR 0244563 (39:5877)
  • [2] -, Contributions to the research of the oscillation and the asymptotic behaviour of solutions of ordinary differential equations, Doctoral Dissertation, University of Athens; Bull. Soc. Math. Grèce 10 (1969), 1-48.
  • [3] -, On the maintenance of oscillations of nth order equations under the effect of a smalt forcing term, J. Differential Equations 10 (1971), 355-363. MR 0288358 (44:5556)
  • [4] G. H. Ryder and D. V. V. Wend, Oscillation of solutions of certain ordinary differential equations of nth order, Proc. Amer. Math. Soc. 25 (1970), 463-469. MR 41 #5710. MR 0261091 (41:5710)
  • [5] J. S. W. Wong, On second order nonlinear oscillation, Funkcial. Ekvac. 11 (1968), 207-234. MR 39 #7221. MR 0245915 (39:7221)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10

Retrieve articles in all journals with MSC: 34C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0330622-0
Keywords: Oscillation of solutions, nonoscillation of solutions, nonlinear differential equations
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society